MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 18X190A; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 18X190A; RECLAIM IMPLANT : HIP FEMORAL STEM
Model Number 1977-18-190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the reamed to a 18mm diameter reamer.Inserted the 18mm x 190 stem and the stem sunk below the desired 85mm mark.Surgeon them extracted the stem and started to ream up to a 19,20,21mm.The surgeon noticed a pop when reaming the 21mm reamer.The surgeon then took an xray and noticed a femur fracture above the femur.Implanted a 21mm x 190 stem and then repaired the fracture with a synthes femoral locking plate.The surgeon did mention that we thought the 18mm x 190 stem potted on a existing fracture then sunk below the desired level.Doi: (b)(6) 2020, dor: (b)(6) 2020, right hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
RECLAIM DISTAL TAPERED 18X190A
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10402223
Report Number1818910-2020-18055
Device Sequence Number19583121
Product Code KWA
UDI-Device Identifier10603295077213
UDI-Public10603295077213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1977-18-190
Device Catalogue Number197718190
Device Lot NumberJ54Z59
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNTHES; UNK REAMER; SYNTHES; UNK REAMER
Outcome Attributed to Adverse Event Required Intervention;